Flood, Southern Lycoming
- When
- November 20, 3:00 PM EST to November 21, 6:00 PM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Heavy rain caused the West Branch Susquehanna at Montgomery to exceed flood stage. 8 feet at 00:00 EST on the 21st, then fell back below flood stage at 18:00 EST on the 21st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused the West Branch Susquehanna at Montgomery to exceed flood stage. The river rose above the flood stage of 17.0 feet at 15:00 EST on the 20th, crested at 18.8 feet at 00:00 EST on the 21st, then fell back below flood stage at 18:00 EST on the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 20, 3:00 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EST THU NOV 20 2003 .DISCUSSION... HIGH PRESSURE SETTLES IN TO THE SOUTH BRINGING TRANQUIL WEATHER FOR THE NEXT SEVERAL DAYS. CLOUDS WILL BE MOST NUMEROUS ACROSS THE NORTH CLOSER TO THE STRONGER UPPER LEVEL FLOW. TEMPS CLOSE TO OR SLIGHTLY BELOW MAV NUMBERS. IN THE LONGER RANGE...TROUGH DEVELOPS OVER THE CENTRAL U.S. BRINGING SW FLOW TO CENTRAL PA. CLOUDS WILL BEGIN TO INCREASE BY LATE IN THE WEEKEND WITH A CHANCE FOR SHOWERS BY MONDAY/TUESDAY. SURFACE LOW MOVES OUT OF THE MIDWEST TO OUR NORTH...AND A TRAILING COLD FRONT BRINGS SOME COOLER AIR BACK IN FOR THE START OF THE HOLIDAY WEEKEND. RXR && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 39 61 42 59 / 0 0 0 0 WILLIAMSPORT 36 58 40 54 / 0 0 0 0 BRADFORD 35 54 37 52 / 0 0 0 0 JOHNSTOWN 40 59 43 56 / 0 0 0 0 ALTOONA 38 61 43 58 / 0 0 0 0 STATE COLLEGE 36 60 41 57 / 0 0 0 0 SELINSGROVE 34 60 38 56 / 0 0 0 0 LANCASTER 38 62 40 57 / 0 0 0 0 YORK 35 63 40 62 / 0 0 0 0 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 539 AM EST THU NOV 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION LATER MONDAY AND INTO TUESDAY. THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS WITH THIS SYSTEM. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371034.